Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Having tailbone pain. What could be done?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
Hi Doctor, From the last few days I have pain in the tip of the bone near anus. I did not have any injury which could have caused it. This pain becomes worse when I sit for prolonged periods of time. Could you please advise. Thank You !
Posted Wed, 20 Nov 2013 in Abdominal Pain
Answered by Dr. Ratnakar Kini 24 hours later
Brief Answer: Detailed answer given below. Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. What you have is called coccydynia or the tailbone pain. Though injury , poor posture and repeated activity like cycling can lead to this, in many affected persons, the cause cannot be found out. Xray or MRI may be done for confirmation. You can take painkillers like ibuprofen for relief. If there is no relief, you may need physical therapy or steroid injections. If there is no response to these, then the tail bone is removed by surgical treatment. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor